Alert archive / Michigan / Winter Storm Watches in 2008
Winter Storm Watch 13, NWS Gaylord, MI
NWS Gaylord, MI issued this winter storm watch at Nov 29, 2008, 4:31 PM EST for 22 counties in Michigan. It took effect at Nov 30, 2008, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2008, 4:31 PM EST (21:31 UTC)
- In effect from
- Nov 30, 2008, 7:00 PM EST
- Expired
- Nov 30, 2008, 1:19 PM EST
- In force
- Issued by
- NWS Gaylord, MI
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 9.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 292131 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 431 PM EST SAT NOV 29 2008 ...A MAJOR WINTER STORM POSSIBLE... .A LOW PRESSURE SYSTEM WILL DEVELOP IN THE OHIO VALLEY SUNDAY AFTERNOON AND WILL RAPIDLY MOVE NORTH INTO SOUTHEAST LOWER MICHIGAN SUNDAY NIGHT. AS THE LOW MOVES INTO ONTARIO...HEAVY SNOW WILL BE POSSIBLE ACROSS PORTIONS OF NORTHERN LOWER MICHIGAN. THE STORM TRACK STILL HAS SOME UNCERTAINTY AT THIS TIME...HOWEVER...NORTHEAST LOWER MICHIGAN STANDS THE BEST CHANCE FOR 6 TO 10 INCHES IN A 24 HOUR PERIOD. NORTHWEST LOWER MICHIGAN ALSO STANDS A CHANCE FOR HEAVY SNOW AS THE NORTH WINDS ON THE BACKSIDE OF THE LOW WILL SET UP MORE SNOW WITH THE HELP OF LAKE MICHIGAN. MIZ016>036-041-042-301145- /O.NEW.KAPX.WS.A.0013.081130T2100Z-081201T2100Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 431 PM EST SAT NOV 29 2008 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON. SNOW FALL OF 6 TO 10 INCHES IS POSSIBLE IN THE WATCH AREA ACROSS PORTIONS OF NORTHERN LOWER MICHIGAN. BLOWING SNOW MAY CAUSE NEAR WHITEOUT CONDITIONS...ESPECIALLY NEAR LAKE HURON. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JL
3 follow-up statements
000 WWUS43 KAPX 300306 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1006 PM EST SAT NOV 29 2008 ...A MAJOR WINTER STORM POSSIBLE... .A LOW PRESSURE SYSTEM WILL DEVELOP IN THE OHIO VALLEY SUNDAY AFTERNOON AND WILL RAPIDLY MOVE NORTH INTO SOUTHEAST LOWER MICHIGAN SUNDAY NIGHT. AS THE LOW MOVES INTO ONTARIO...HEAVY SNOW WILL BE POSSIBLE ACROSS PORTIONS OF NORTHERN LOWER MICHIGAN. THE STORM TRACK STILL HAS SOME UNCERTAINTY AT THIS TIME...HOWEVER... NORTHEAST LOWER MICHIGAN STANDS THE BEST CHANCE FOR 5 TO 10 INCHES IN A 24 HOUR PERIOD. NORTHWEST LOWER MICHIGAN ALSO STANDS A CHANCE FOR HEAVY SNOW AS THE NORTH WINDS ON THE BACKSIDE OF THE LOW WILL SET UP MORE SNOW WITH THE HELP OF LAKE MICHIGAN. MIZ016>030-301100- /O.EXT.KAPX.WS.A.0013.081201T0000Z-081201T2100Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE 1006 PM EST SAT NOV 29 2008 ...WINTER STORM WATCH NOW IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THE WINTER STORM WATCH IS NOW IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON. SNOW WILL DEVELOP SUNDAY NIGHT...AND MAY BE HEAVY AT TIMES INTO MONDAY. SNOW FALL OF 5 TO 10 INCHES IS POSSIBLE ACROSS NORTHERN LOWER MICHIGAN. BLOWING SNOW MAY CAUSE NEAR WHITEOUT CONDITIONS...ESPECIALLY NEAR LAKE HURON. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MIZ031>036-041-042-301100- /O.CON.KAPX.WS.A.0013.081130T2100Z-081201T2100Z/ MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1006 PM EST SAT NOV 29 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON. SNOW WILL DEVELOP TOWARD DUSK ON SUNDAY...AND MAY BE HEAVY AT TIMES INTO MONDAY. SNOW FALL OF 5 TO 10 INCHES IS POSSIBLE ACROSS NORTHERN LOWER MICHIGAN. BLOWING SNOW MAY CAUSE NEAR WHITEOUT CONDITIONS...ESPECIALLY NEAR LAKE HURON. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JZ
000 WWUS43 KAPX 300937 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 437 AM EST SUN NOV 30 2008 ...WINTER STORM POSSIBLE FOR LOWER MICHIGAN... .LOW PRESSURE OVER WESTERN KENTUCKY EARLY SUNDAY MORNING IS FORECAST TO DEEPEN AND MOVE TO NEAR DETROIT BY LATE TONIGHT. AS THE LOW MOVES NORTHEAST...SNOW WILL OVERSPREAD THE REGION LATE THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY SNOW IS POSSIBLE. DUE TO THE UNCERTAINTY OF THE STORM TRACK...IT IS STILL UNCLEAR EXACTLY WHERE THE HEAVIEST SNOW WILL FALL. AT THIS TIME...IT APPEARS THE HEAVIEST SNOW IS MOST LIKELY TO FALL ALONG AND EAST OF A LINE FROM CADILLAC...TO GAYLORD...TO ROGERS CITY. FROM 5 TO 10 INCHES IS NEW SNOW MAY FALL IN THIS AREA. MIZ031>036-041-042-302345- /O.EXT.KAPX.WS.A.0013.081201T0000Z-081201T2100Z/ MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 437 AM EST SUN NOV 30 2008 ...WINTER STORM WATCH NOW IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THE WINTER STORM WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON. SNOW WILL DEVELOP BY EARLY SUNDAY EVENING...AND MAY BECOME HEAVY AT TIMES TONIGHT INTO EARLY MONDAY. FROM 5 TO 10 INCHES OF NEW SNOW ACCUMULATION IS POSSIBLE BY LATE MONDAY... MAINLY ALONG AND EAST OF A LINE FROM CADILLAC...TO GAYLORD...TO ROGERS CITY. BLOWING SNOW MAY CAUSE NEAR WHITEOUT CONDITIONS AT TIMES. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MIZ016>027-302345- /O.EXT.KAPX.WS.A.0013.081201T0300Z-081201T2100Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA 437 AM EST SUN NOV 30 2008 ...WINTER STORM WATCH NOW IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THE WINTER STORM WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON. SNOW WILL DEVELOP BY LATE SUNDAY EVENING...AND MAY BECOME HEAVY AT TIMES OVERNIGHT INTO EARLY MONDAY. FROM 5 TO 10 INCHES OF NEW SNOW ACCUMULATION IS POSSIBLE BY LATE MONDAY...MAINLY ALONG AND EAST OF A LINE FROM CADILLAC...TO GAYLORD...TO ROGERS CITY. BLOWING SNOW MAY CAUSE NEAR WHITEOUT CONDITIONS AT TIMES. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MIZ028>030-302345- /O.CON.KAPX.WS.A.0013.081201T0000Z-081201T2100Z/ CRAWFORD-OSCODA-ALCONA- INCLUDING THE CITIES OF...GRAYLING...MIO...HARRISVILLE 437 AM EST SUN NOV 30 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON. SNOW WILL DEVELOP SUNDAY EVENING...AND MAY BECOME HEAVY AT TIMES OVERNIGHT INTO EARLY MONDAY. FROM 5 TO 10 INCHES OF NEW SNOW ACCUMULATION IS POSSIBLE BY LATE MONDAY...MAINLY ALONG AND EAST OF A LINE FROM CADILLAC...TO GAYLORD...TO ROGERS CITY. BLOWING SNOW MAY CAUSE NEAR WHITEOUT CONDITIONS AT TIMES. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ SMITH
000 WWUS43 KAPX 301819 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 119 PM EST SUN NOV 30 2008 ...WINTER STORM TAKING AIM ON LOWER MICHIGAN... .LOW PRESSURE OVER CENTRAL INDIANA THIS SUNDAY AFTERNOON WILL STRENGTHEN AND MOVE INTO SOUTHERN LAKE HURON BY MONDAY MORNING. AS THIS SYSTEM MOVES NORTHEAST...SNOW WILL OVERSPREAD THE REGION LATE THIS AFTERNOON AND TONIGHT WITH HEAVY SNOW EXPECTED IN SOME AREAS. IN ADDITION...GUSTY NORTHEAST WINDS WILL DEVELOP TONIGHT SHIFTING NORTH ON MONDAY. THIS WILL LEAD TO AREAS OF BLOWING SNOW FOR PORTIONS OF NORTHERN LOWER MICHIGAN. HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED ALONG AND EAST OF A LINE FROM CADILLAC...TO GAYLORD...TO ROGERS CITY WHERE FROM 5 TO 10 INCHES OF NEW SNOW WILL FALL. MIZ018-022>024-010500- /O.UPG.KAPX.WS.A.0013.081201T0300Z-081201T2100Z/ /O.NEW.KAPX.WS.W.0009.081201T0000Z-081201T2100Z/ PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA- INCLUDING THE CITIES OF...ROGERS CITY...GAYLORD...ATLANTA... ALPENA 119 PM EST SUN NOV 30 2008 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST MONDAY. SNOW WILL DEVELOP THIS EVENING AND BECOME HEAVY AT TIMES OVERNIGHT THROUGH MONDAY MIDDAY...BEFORE GRADUALLY DIMINISHING THROUGH MONDAY AFTERNOON. SNOW ACCUMULATIONS RANGING FROM 6 TO 10 INCHES ARE EXPECTED BY LATE MONDAY. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION. $$ MIZ028>030-010500- /O.UPG.KAPX.WS.A.0013.081201T0000Z-081201T2100Z/ /O.NEW.KAPX.WS.W.0009.081201T0000Z-081201T2100Z/ CRAWFORD-OSCODA-ALCONA- INCLUDING THE CITIES OF...GRAYLING...MIO...HARRISVILLE 119 PM EST SUN NOV 30 2008 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST MONDAY. SNOW WILL DEVELOP THIS EVENING AND BECOME HEAVY AT TIMES OVERNIGHT THROUGH MONDAY MIDDAY...BEFORE GRADUALLY DIMINISHING THROUGH MONDAY AFTERNOON. SNOW ACCUMULATIONS RANGING FROM 6 TO 10 INCHES ARE EXPECTED BY LATE MONDAY. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION. $$ MIZ034>036-041-042-010500- /O.UPG.KAPX.WS.A.0013.081201T0000Z-081201T2100Z/ /O.NEW.KAPX.WS.W.0009.081201T0000Z-081201T1600Z/ ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 119 PM EST SUN NOV 30 2008 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY. SNOW WILL DEVELOP THIS AFTERNOON AND BECOME HEAVY AT TIMES TONIGHT...BEFORE GRADUALLY DIMINISHING AROUND MONDAY MIDDAY. THROUGH MONDAY AFTERNOON. SNOW ACCUMULATIONS RANGING FROM 3 TO 6 INCHES ARE EXPECTED BY LATE MONDAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION. $$ MIZ020-025>027-010500- /O.UPG.KAPX.WS.A.0013.081201T0300Z-081201T2100Z/ /O.NEW.KAPX.WS.W.0009.081201T0000Z-081201T2100Z/ LEELANAU-BENZIE-GRAND TRAVERSE-KALKASKA- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... KALKASKA 119 PM EST SUN NOV 30 2008 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST MONDAY. SNOW WILL DEVELOP THIS EVENING AND BECOME HEAVY AT TIMES OVERNIGHT THROUGH THE MUCH OF THE DAY MONDAY. IN ADDITION...GUSTY NORTHEAST WINDS WILL DEVELOP TONIGHT SHIFTING TO THE NORTH ON MONDAY. THIS WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. TOTAL SNOW ACCUMULATIONS RANGING FROM 4 TO 8 INCHES ARE EXPECTED BY LATE DAY MONDAY. A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SNOW AND BLOWING SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION. $$ MIZ031>033-010500- /O.UPG.KAPX.WS.A.0013.081201T0000Z-081201T2100Z/ /O.NEW.KAPX.WS.W.0009.081201T0000Z-081201T2100Z/ MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY 119 PM EST SUN NOV 30 2008 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST MONDAY. SNOW WILL DEVELOP THIS EVENING AND BECOME HEAVY AT TIMES OVERNIGHT THROUGH THE MUCH OF THE DAY MONDAY. IN ADDITION...GUSTY NORTHEAST WINDS WILL DEVELOP TONIGHT SHIFTING TO THE NORTH ON MONDAY. THIS WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. TOTAL SNOW ACCUMULATIONS RANGING FROM 4 TO 7 INCHES ARE EXPECTED BY LATE DAY MONDAY. A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SNOW AND BLOWING SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION. $$ MIZ016-017-019-021-010500- /O.UPG.KAPX.WS.A.0013.081201T0300Z-081201T2100Z/ /O.NEW.KAPX.WW.Y.0015.081201T0000Z-081201T2100Z/ EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... MANCELONA 119 PM EST SUN NOV 30 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST MONDAY. SNOW WILL DEVELOP THIS EVENING AND BECOME HEAVY AT TIMES OVERNIGHT THROUGH MIDDAY MONDAY. IN ADDITION...GUSTY NORTHEAST WINDS WILL DEVELOP TONIGHT SHIFTING TO THE NORTH ON MONDAY. THIS WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. TOTAL SNOW ACCUMULATIONS RANGING FROM 3 TO 6 INCHES ARE EXPECTED BY LATE DAY MONDAY. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ ADAM
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter storm watch went out at Nov 29, 4:10 PM EST, 21 minutes earlier.
Area forecast discussion, Nov 29, 4:10 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
410 PM EST SAT NOV 29 2008
.SYNOPSIS.../ISSUED AT 410 PM/
DRY AIR AND HIGH PRESSURE SLIDING TO THE EAST COAST WILL MAINTAIN
QUIET CONDITIONS FOR NORTHERN MICHIGAN...TONIGHT THROUGH SUNDAY
MORNING. HOWEVER...A STORM SYSTEM IS EXPECTED TO DEEPEN OVER THE
OHIO VALLEY AND WESTERN GREAT LAKES LATE SUNDAY THROUGH SUNDAY
NIGHT. THIS SYSTEM MAY BRING A ROUND OF HEAVY SNOWFALL TO THE REGION
SUNDAY NIGHT THROUGH MONDAY.
ADAM
&&
.SHORT TERM.../ISSUED AT 410 PM/...TONIGHT
HIGH PRESSURE AND DRY AIR IN CONTROL FOR A CHANGE WITH QUITE A BIT
OF SUNSHINE SEEN IN MANY AREAS TODAY. SCT-BKN LAKE CLOUD COVER OFF
LAKE MICHIGAN CONTINUES TO STREAM ACROSS THE TIP OF THE MITT/STRAITS
AND MACKINAC COUNTY AREA. DIFFICULT TO KNOW WHETHER OR NOT ANY
FLURRIES HAVE BEEN FALLING FROM THESE CLOUDS. KAPX RADAR/OBS NOT
DETECTING ANY PRECIP AND AREA WEBCAMS REVEALING A FAIRLY SHALLOW
CLOUD DECK. SO MY GUESS IS NO...OR NOT MUCH ANYWAY.
TONIGHT...QUIET WEATHER PREVAILS. STILL ENOUGH OVER LAKE INSTABILITY
LINGERING ACROSS NRN LAKE MICHIGAN THIS EVENING FOR SCT-BKN LAKE
CLOUDS THROUGH THE STRAITS INTO EASTERN UPPER MICHIGAN. OTHERWISE...
CLEAR TO PARTLY CLOUDY SKIES WILL BE THE RULE TO START FOLLOWED BY
GRADUALLY THICKENING MID AND HIGH CLOUD COVER OVERNIGHT. TRICKIEST
PART OF THE FORECAST WILL BE LOW TEMPS. THICKENING MID/HIGH CLOUD
COVER MAY HAVE SOME IMPACT LATER. BUT INTERIOR PORTIONS OF THE
FORECAST AREA WILL HAVE THE OPPORTUNITY TO DIP INTO THE TEENS...
MAINLY EARLY ON.
ADAM
&&
.LONG TERM.../ISSUED AT 410 PM/...SUNDAY AND BEYOND
ATTENTION TURNS TO POTENT SHORT WAVE ACROSS THE CENTRAL PLAINS THIS
AFTERNOON...EXPECTED TO CLOSE OFF AND DEEPEN OVER THE OHIO VALLEY/
GREAT LAKES ON SUNDAY. DEEPENING SFC LOW WITH THIS SYSTEM EXPECTED
TO LIFT UP INTO THE GREAT LAKES LATE SUNDAY AFTERNOON THROUGH SUNDAY
NIGHT BRINGING THE POTENTIAL FOR A PERIOD OF HEAVY SYNOPTIC AND LAKE
ENHANCED SNOWFALL TO THE REGION (MORE ON THIS BELOW). BUT THROUGH
THE DAY SUNDAY...THINK MUCH OF THE DAY WILL REMAIN DRY WHILE THE
SYSTEM GRADUALLY TIGHTENS UP ACROSS THE REGION. IN TYPICAL
PROGRESSION...WILL LIKELY SEE MID LEVEL RADAR RETURNS BEGIN TO FILL
IN ACROSS THE REGION (AS MID LEVEL F-GEN FORCING INCREASES). BUT
WILL KEEP POPS LIMITED TO MID-LATE AFTERNOON FOR AREAS SOUTH OF M-32
AS WELL AS A PORTION OF EASTERN UPPER MICHIGAN (DUE TO SECONDARY
DEFORMATION AXIS TIGHTENING ACROSS THAT REGION).
ADAM
SUNDAY NIGHT/MONDAY...THE 500 MB LOW MOVES OVER LOWER MICHIGAN AND
THE SFC LOW MOVES UP SW ONTARIO. THERE IS DECENT FORCING ACROSS
LOWER MICHIGAN WITH THE BEST ALONG THE EAST SIDE OF THE STATE. SO
HAVE LIKELY POPS THROUGH THE NIGHT. TEMPERATURES AT 850 MB ARE -5C
WITH WHAT LOOKS LIKE SOME GOOD 2D FGEN FORCING ROUGHLY FROM APN TO
HTL. GFS MODERATE AMOUNTS, WITH THE NAM HAVING HEAVY AMOUNTS. SO
WILL GO WITH A WINTER STORM WATCH FOR ALL OF N LOWER. WHILE THE
CURRENT MODEL RUN IS FOR A NE LOWER SWATH, THE MODELS HAVE A HABIT
OF BACKING THE LOWS TO THE NORTH AND WEST OF THE TRACK. WITH THAT IN
MIND AND THE POSSIBILITY OF LAKE ENHANCEMENT OFF OF LAKE MICHIGAN AS
THE LOW PASSES TO THE EAST BRINGING NORTH TO NNW WINDS. THIS COULD
ADD HEAVY AMOUNTS OF SNOW TO THE WEST.
MONDAY NIGHT...WIND DIRECTIONS SHIFT TO NW AND THEN WEST AND BECOME
ANTI-CYCLONIC SHUTTING OFF THE LES. OR DOES IT? ACTUALLY, IT LOOKS
TO CHANGE TO A SW FLOW EVENT BY 12Z. THE MOISTURE WILL BE THE ONE
INGREDIENT THAT COULD BE MISSING AS THE NAM AND GFS DISAGREE ON WHEN
THE 850-700 MB > 60% RH AIR MASS MOVES INTO THE FORECAST AREA.
TUESDAY...THE TIMING OF THE SFC RIDGE IS IN DISPUTE BETWEEN THE
MODELS. THE NAM IS STILL W TO NW WHILE THE GFS IS SW. BOTH HAVE 850
MB TEMPERATURES AROUND -10C INITIALLY, SO THE INSTABILITY IS PRETTY
DECENT (DELTA T AROUND 16C). HOWEVER, THE GFS TURNS SW BY 18Z WITH
CYCLONIC CURVATURE WITH SOME FORCING FROM THE 500 MB WAVE ROTATING
AROUND THE 500 MB LOW NORTH OF THE MINNESOTA ARROWHEAD. SO WE COULD
HAVE A MODERATE AMOUNTS OF SNOW IN WESTERN MACKINAC COUNTY IF THE
GFS IS RIGHT. THE NAM IS SLOW AND HAS LESS MOISTURE, SO THE NAM
SHOWS LITTLE.
EXTENDED (WEDNESDAY THRU SATURDAY)...WEDNESDAY, A SFC LOW COMES OUT
OF THE SE AND MOVES UP THROUGH MICHIGAN. PROBABLY HAVE A MIX OF RAIN
AND SNOW INITIALLY THEN ALL SNOW AS THE COLD AIR MOVES IN BEHIND THE
FRONT WEDNESDAY NIGHT. THURSDAY, THE WINDS MAY SHIFT SLOWLY, BUT THE
MAIN ESSENCE IS THAT THE LES WILL CONTINUE THROUGH THE DAY. FRIDAY,
BY MORNING, IT LOOKS LIKE THERE WILL BE SOME CONTINUING LES WITH THE
SFC HIGH BUILDING INTO THE OHIO VALLEY. SATURDAY, A CLIPPER MOVES
THROUGH LAKE SUPERIOR SO LOOKS LIKE IT WILL BE ALL SNOW. SATURDAY
NIGHT WILL PROBABLY BE ANOTHER LES EVENT AFTER THE CLIPPER GOES BY.
LUTZ
&&
.MARINE.../ISSUED AT 410 PM/
THE BIG CONCERN IS THAT AS THE STORM SYSTEM MOVES INTO THE LOWER
PENINSULA, THE WINDS WILL INCREASE AND IT LOOKS LIKE THAT THERE WILL
BE GALE FORCE GUSTS DOWN THE LAKE. SO HAVE OPTED TO GO WITH THE GALE
WATCH OVER NORTHERN LAKE MICHIGAN.
LUTZ
&&
.AVIATION.../ISSUED AT 104 PM/...VALID FOR 18Z TAFS
VFR CIGS/VSBYS WILL PERSIST AT ALL TAF SITES THROUGH 18Z SUNDAY. APN
WILL SEE A PERIOD OF BKN VFR CIGS THROUGH MID AFTERNOON BEFORE DRIER
AIR FINALLY WINS OUT. MEANWHILE...SW FLOW OFF LAKE MICHIGAN AND
SUFFICIENTLY COLD AIR WILL CONTINUE TO PRODUCE SCT-BKN LAKE CLOUD
BANDS (VFR CIGS) AT PLN AT LEAST THROUGH TONIGHT. BUT WINDS FURTHER
BACKING ON SUNDAY WILL EVENTUALLY PUSH THESE LOWER CLOUDS OUT OF THE
PLN AREA. THICKENING MID AND HIGH CLOUD CAN BE EXPECTED AT ALL TAF
LOCATIONS LATER TONIGHT AND ESPECIALLY SUNDAY MORNING IN ADVANCE OF
A STORM SYSTEM THAT WILL IMPACT THE REGION SUNDAY NIGHT/MONDAY.
ADAM
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON FOR MIZ016>036-041-042.
LM...GALE WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON FOR
LMZ341-342-344>346.
LH...NONE.
LS...NONE.
&&Hazardous weather outlook, Nov 29, 4:26 AM EST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 426 AM EST SAT NOV 29 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 301230- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 426 AM EST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT ACCUMULATING SNOW TO DEVELOP SUNDAY NIGHT AND CONTINUE INTO MONDAY AS A STORM SYSTEM STRENGTHENS OVER THE OHIO VALLEY AND MOVES NORTHEAST INTO THE EASTERN GREAT LAKES. THE GREATEST SNOW ACCUMULATIONS WILL BE EAST OF INTERSTATE 75. INCREASING NORTH WINDS WILL LIKELY RESULT IN AREAS OF REDUCED VISIBILITIES DUE TO BLOWING SNOW. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF LAKE EFFECT SNOW TO THE NORTHWEST FLOW FAVORED SNOWBELT AREAS OF NORTHERN MICHIGAN WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JK
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 4:30 PM EST | Gale Watch | APX | 12 hr |
Nearby
Winter Storm Watches in Michigan, 2008Every winter storm watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.